Vicky Cornell, wife of the late Soundgarden & Audioslave singer Chris Cornell, has issued a statement that disputes the Detroit medical examiner’s report that he committed suicide on Wednesday evening.
In a letter from Cornell and her attorney Kirk Pasich, she wrote that Chris Cornell might have died from an accidental overdose of anxiety medications.
“Chris’s death is a loss that escapes words and has created an emptiness in my heart that will never be filled. As everyone who knew him commented, Chris was a devoted father and husband. He was my best friend,” she wrote.
“His world revolved around his family first and, of course, his music second. He flew home for Mother’s Day to spend time with our family. He flew out mid-day Wednesday, the day of the show, after spending time with the children. When we spoke before the show, we discussed plans for a vacation over Memorial Day and other things we wanted to do.”
But after Soundgarden’s concert Vicky said she noticed a change in Chris’ speech when they talked on the phone after the show.
“When we spoke after the show, I noticed he was slurring his words; he was different. When he told me he may have taken an extra Ativan or two, I contacted security and asked that they check on him,” she continued. “What happened is inexplicable and I am hopeful that further medical reports will provide additional details. I know that he loved our children and he would not hurt them by intentionally taking his own life.”
Family lawyer Pasich, reiterated Vicky’s notion saying, “Without the results of toxicology tests, we do not know what was going on with Chris — or if any substances contributed to his demise. Chris, a recovering addict, had a prescription for Ativan and may have taken more Ativan than recommended dosages. The family believes that if Chris took his life, he did not know what he was doing, and that drugs or other substances may have affected his actions.”
He added that side effects of Ativan include, “paranoid or suicidal thoughts, slurred speech and impaired judgment.”